Hail, Jackson
- When
- August 13, 9:00 PM CST
- Where
- Jackson County, 5.82 mi ENE of Eldorado
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.510, -99.560
An area of storms formed in the vicinity of a stalled front on the 13th and made their way down the Texas panhandle and western Oklahoma through the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms formed in the vicinity of a stalled front on the 13th and made their way down the Texas panhandle and western Oklahoma through the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 13, 6:02 PM CST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 702 PM CDT Sun Aug 13 2017 .DISCUSSION... && .AVIATION... Thunderstorms will move into western and southwestern Oklahoma tonight and spread east and south covering much of southern Oklahoma before sunrise Monday. This will be the result of a MCS moving east from the Texas panhandle tonight. MVFR ceilings will develop if not already ongoing. Low clouds will lift above MVFR during Monday afternoon while the rain and thunder will have moved southeast of most TAF sites. && .PREV DISCUSSION... /issued 304 PM CDT Sun Aug 13 2017/ DISCUSSION... Somewhat of a complicated forecast thru early tomorrow morning shaping up. Currently, diurnal isolated showers have developed near and south of I40 east of OKC within weak surface convergence. Further west across the eastern TX panhandle, more of the same is occuring although subtle height falls and instability are supporting more robust moist convection. Expect most of this activity to diminish before sunset. Later tonight, however, strong isentropic ascent near stationary boundary and the approach of a mid level shortwave trough should support widespread thunderstorms off the caprock of TX. These will shift eastward overnight into southwestern OK and western N TX, eventually spreading over most of central and southern OK by early morning. A few strong to severe storms will be possible, especially before 11 PM across extreme SW OK/W N TX where unstable conditions will combine with increasing deep layer shear. Some hail will be possible, but the main threat will likely be damaging winds. The rainfall will slowly shift eastward out of our area thru Mon morning, which should keep temps in the mid to upper 80s for most locations across OK. Strong isentropic ascent is again expected late Mon thru early Tue across N/NE OK as a mid level shortwave trough lifts northeastward. High chance PoPs will remain in the forecast near PNC during this timeframe. Then, by late Tue afternoon thru early Wed AM, another subtle wave should support widely scattered showers and thunderstorms near the I35 and I44 corridors. The most significant mid to upper shortwave trough will traverse the central plains Wed, sending a cold front southward into NW OK during the late afternoon. Isolated to widely scattered precip will be possible along this front, but increasing chances are expected overnight Wed as convergence increases just above the surface. High chance PoPs will continue into the weekend as we return to westerly/northwesterly flow (several waves expected) aloft north of the subtropical ridge. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 71 86 73 / 30 60 60 30 Hobart OK 85 72 91 73 / 20 70 40 20 Wichita Falls TX 86 75 95 76 / 30 60 40 30 Gage OK 82 69 89 70 / 20 40 20 30 Ponca City OK 83 69 87 72 / 20 20 30 40 Durant OK 84 74 88 75 / 50 50 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/09/09
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Sun Aug 13 2017 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There will be a chance of isolated to widely scattered thunderstorms this afternoon and early evening, mainly across southwest Oklahoma and western north Texas. A few strong storms will be possible. This evening, and especially overnight, areas along and west of a Woodward to Clinton to Lawton and Wichita Falls line may experience strong to perhaps severe thunderstorms. The most likely time will be from 9 pm to 4 am Monday. The stronger storms will be capable of producing strong wind gusts, locally heavy rainfall and some hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds and heavy rain will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
847 PM CDT SUN AUG 13 2017
OKZ033-034-036-140215-
Harmon OK-Greer OK-Jackson OK-
847 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...south
central Greer and western Jackson Counties Until 915 PM CDT...
AT 845 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 9 miles northwest of Duke
to 3 miles east of Gould to 7 miles south of Hollis, moving
southeast at 35 MPH. These winds will occur well before the
thunderstorms themselves move into the area.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3458 9986 3467 9967 3473 9967 3472 9959
3479 9952 3463 9935 3443 9945 3441 9950
3442 9958 3438 9960 3438 9969 3441 9973
3442 9975
TIME...MOT...LOC 0145Z 315DEG 30KT 3477 9968 3467 9972 3459 9987
..speg.The Altus AFB radar (KFDR), 56 km away, was scanning. The volume nearest the first event began at 03:02 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719798, 719799.